Misoprostol Pills and hormone imbalance

Any questions or discussions that you ONLY want to discuss with our staff or volunteers.
(Users: please do not reply to other users here.)
love1019
newbie
Posts: 1
Joined: Thu Aug 09, 2018 8:47 am
My primary language: English
My pronouns: she/her/hers
My sexual identity and orientation: straight
Location: New Mexico

Misoprostol Pills and hormone imbalance

Unread postby love1019 » Fri Aug 10, 2018 12:02 am

I am not sure if any of you are able to answer this question but my doctor has not gotten back to regarding my concerns. About 2 months ago, I had an appointment to have an IUD inserted. She prescribed me misoprostol which is a cervix softener medication to help with insertion. I took the medication as prescribed but she was still unable to get the IUD inserted. She stated I will have bleeding for a couple of hours. However, I continued to have light bleeding for 4 WEEKS! I took my BC Pill as I should and continued to have bleeding throughout the active pills as well as my placebo week. Now a month later, when I am supposed to have my period, I am 4 days late. I have taken 2 pregnancy tests and they both came back negative. I was wondering if the misoprostol and the constant bleeding have caused my period to skip this month? Has it caused a Hormonal Imbalance in my body? HELP!

Thank you for taking the Time to read this and any information would help greatly!

Jacob
scarleteen staff/volunteer
Posts: 620
Joined: Tue Jul 29, 2014 3:33 am
My primary language: English
My pronouns: They
Location: Leeds UK

Re: Misoprostol Pills and hormone imbalance

Unread postby Jacob » Fri Aug 10, 2018 4:48 am

Hi love1019,

First, I'm sorry you're going through this and that your doctor has been so unhelpful!

I believe that the medication you were given is in fact also used for things like conducting abortions, and in that situation bleeding is relatively common for some weeks after, i.e. often longer than just a couple of hours! So it is not massively out of the ordinary, considering this was also an procedure trying to pass something through your cervix using the same medication.

With the missed/late period (or rather aren't these withdrawal bleeds because you are on the pill?), this can happen from time to time, and it might be that the previous couple of months might have had an influence on it. I'm not sure it's always as easy to pinpoint, even a word like 'imbalance' can be a little vague.

Again it sucks that your doctor wouldn't answer these questions because they will be better qualified than us to talk about whats up and to assess the procedure you had.

I hope this helps some!
"In between two tall mountains there's a place they call lonesome.
Don't see why they call it lonesome.
I'm never lonesome when I go there." Connie Converse - Talkin' Like You


Return to “Ask Us!”

Who is online

Users browsing this forum: No registered users and 2 guests